How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, OB/GYN (Doctor)
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board Certified: Ob/Gyn & Preventive medicine, US Medical Graduate
18703594
Type Your OB GYN Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Hi, i just took 4 200mg misoprostol dissolving pills about

Resolved Question:

Hi,
i just took 4 200mg misoprostol dissolving pills about 20 minutes ago but I just vomited. I am afraid that my body did not absorb the misoprostol and do not know what i should do now. Please advise.
Submitted: 6 years ago.
Category: OB GYN
Expert:  Dr. Owen replied 6 years ago.
Hello, and I am pleased to help, use of my answers are for educational purposes only.
Actually, it is BETTER to INSERT the 4 pills in your vagina
But the dosage is 400mcg (2 tablets) in the vagina and then 12 hours later 2 more tablets for 4 tablets total.
And, if you are trying to abort, you should also have a Mifepristone pill too.
I hope this helps, if you have more questions, please ask.
Please click on ACCEPT, thank you.
Expert:  Dr. Owen replied 6 years ago.
Hello
You will need a new prescription - as this did not get absorbed.
Please click on ACCEPT, thank you.
Customer: replied 6 years ago.
Your response does not help me.

I was given Mifeprex yesterday. I was instructed by the nurse practitioner to take the misoprostol today. i was given 4 tablets - the bottle label says each tablet contains Misoprostol 200mcg. The instructions that I was given was to place two dissolving tablets on each side of my mouth and that within 30 minutes, they would be fully dissolved. Inserting the misoprostol into my vagina was never presented as an option to me at the clinic - which is irrelevant at this point.

I am in great pain and cramping so I am not sure if this means my body has absorbed some or all of the misoprostol. I just know that I vomited 20 minutes after the pills dissolved. My concern is that I may have vomited some of the misoprostol and I am afraid of an incomplete abortion. What are the possibilities and options?
Expert:  Dr. Owen replied 6 years ago.
Most likely only Some of the tablets got absorbed - but if you got some of the tablets in your body then the misoprostol is causing your uterus to contract.
The option is to get another prescription to misoprostol and you can place the misoprostol in your vagina - I find that this actually works MUCH better than by mouth and you do not get this nausea feeling to vomit.
And, it is common to have pain with this - this shows that the pills are working.
You can taking motrin 600 mg every 6 hours.
I hope this helps, Please click on ACCEPT, thank you.
Customer: replied 6 years ago.
So are you saying that I need to get another prescription of misoprostol in spite of the fact that my body has already absorbed some? Or does the fact that I am cramping heavily mean that the process is underway and taking it's course?
Expert:  Dr. Owen replied 6 years ago.
Well - to be on the sure side, you might just place 2 pills in your vagina tomorrow AM.
But, you might not need to pills if you pass the products of conception over night, which you might just do and then you will not need more of the cytotec.
I hope this helps, but since you are cramping, you probably are on your way to aborting the fetus.
Please click on ACCEPT, thank you.
Dr. Owen and other OB GYN Specialists are ready to help you